Special Issues

Blow-up criterion for the 3D viscous polytropic fluids with degenerate viscosities

  • Received: 01 September 2019 Revised: 01 September 2019
  • Primary: 35B44, 35A01, 35A09; Secondary: 35G55, 76N99

  • In this paper, the Cauchy problem of the $ 3 $D compressible Navier-Stokes equations with degenerate viscosities and far field vacuum is considered. We prove that the $ L^\infty $ norm of the deformation tensor $ D(u) $ ($ u $: the velocity of fluids) and the $ L^6 $ norm of $ \nabla \log \rho $ ($ \rho $: the mass density) control the possible blow-up of regular solutions. This conclusion means that if a solution with far field vacuum to the Cauchy problem of the compressible Navier-Stokes equations with degenerate viscosities is initially regular and loses its regularity at some later time, then the formation of singularity must be caused by losing the bound of $ D(u) $ or $ \nabla \log \rho $ as the critical time approaches; equivalently, if both $ D(u) $ and $ \nabla \log \rho $ remain bounded, a regular solution persists.

    Citation: Yue Cao. Blow-up criterion for the 3D viscous polytropic fluids with degenerate viscosities[J]. Electronic Research Archive, 2020, 28(1): 27-46. doi: 10.3934/era.2020003

    Related Papers:

  • In this paper, the Cauchy problem of the $ 3 $D compressible Navier-Stokes equations with degenerate viscosities and far field vacuum is considered. We prove that the $ L^\infty $ norm of the deformation tensor $ D(u) $ ($ u $: the velocity of fluids) and the $ L^6 $ norm of $ \nabla \log \rho $ ($ \rho $: the mass density) control the possible blow-up of regular solutions. This conclusion means that if a solution with far field vacuum to the Cauchy problem of the compressible Navier-Stokes equations with degenerate viscosities is initially regular and loses its regularity at some later time, then the formation of singularity must be caused by losing the bound of $ D(u) $ or $ \nabla \log \rho $ as the critical time approaches; equivalently, if both $ D(u) $ and $ \nabla \log \rho $ remain bounded, a regular solution persists.



    加载中


    [1] Remarks on the breakdown of smooth solutions for the $3$-D Euler equations. Commun. Math. Phys. (1984) 94: 61-66.
    [2] Unique solvability of the initial boundary value problems for compressible viscous fluids. J. Math. Pure. Appl. (2004) 83: 243-275.
    [3] Vanishing viscosity limit of the Navier-Stokes equations to the Euler equations for compressible fluid flow with far field vacuum. J. Math. Pure. Appl. (2017) 107: 288-314.
    [4] On the existence of globally defined weak solutions to the Navier-Stokes equations. J. Math. Fluid Mech. (2001) 3: 358-392.
    [5] G. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Steady-state problems. Second edition. Springer Monographs in Mathematics. Springer, New York, 2011. doi: 10.1007/978-0-387-09620-9
    [6] Vanishing viscosity limit of the Navier-Stokes equations to the Euler equations for compressible fluid flow with vacuum. Arch. Rational. Mech. Anal. (2019) 234: 727-775.
    [7] Blowup criterion for viscous barotropic flows with vacuum states. Commum. Math. Phys. (2011) 301: 23-35.
    [8] Global well-posedness of classical solutions with large oscillations and vacuum to the three-dimensional isentropic compressible Navier-Stokes equations. Commun. Pure. Appl. Math. (2012) 65: 549-585.
    [9] O. A. Ladyzenskaja and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, American Mathematical Society, Providence, RI 1968.
    [10] Recent progress on classical solutions for compressible isentropic Navier-Stokes equations with degenerate viscosities and vacuum. Bulletin of the Brazilian Mathematical Society (2016) 47: 507-519.
    [11] On classical solutions to 2D shallow water equations with degenerate viscosities. J. Math. Fluid Mech. (2017) 19: 151-190.
    [12] On classical solutions for viscous polytropic fluids with degenerate viscosities and vacuum. Arch. Rational. Mech. Anal. (2019) 234: 1281-1334.
    [13] Existence results and blow-up criterion of compressible radiation hydrodynamic equations. J. Dyn. Differ. Equ. (2017) 29: 549-595.
    [14] Global well-posedness of nonlinear wave equation with weak and strong damping terms and logarithmic source term. Adv. Nonlinear Anal. (2020) 9: 613-632.
    [15] W. Lian, V. D. Rǎdulescu, R. Xu, Y. Yang and N. Zhao, Global well-posedness for a class of fourth-order nonlinear strongly damped wave equations, Advances in Calculus of Variations, 2019. doi: 10.1515/acv-2019-0039
    [16] (1996) Mathematical Topics in Fluid Mechanics: Compressible Models.Oxford University Press.
    [17] A. Majda, Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables, Appl. Math. Sci., vol. 53, Springer, New York, 1984. doi: 10.1007/978-1-4612-1116-7
    [18] N. S. Papageorgiou, V. D. Rǎdulescu and D. D. Repovš, Nonlinear Analysis-Theory and Methods, Springer Monographs in Mathematics. Springer, Berlin, 2019. doi: 10.1007/978-3-030-03430-6
    [19] Remarks on a paper: Remarks on the breakdown of smooth solutions for the $3$-D Euler equations. Commun. Math. Phys. (1985) 98: 349-353.
    [20] Blow-up of smooth highly decreasing at infinity solutions to the compressible Navier-Stokes equation. J. Differential Equations (2008) 245: 1762-1774.
    [21] (1970) Singular Integrals and Differentiability Properties of Functions.Princeton Univ. Press.
    [22] A Beale-Kato-Majda blow-up criterion for the 3-D compressible Navier-Stokes equations. J. Math. Pure. Appl. (2011) 95: 36-47.
    [23] Blowup of smooth solutions to the compressible Navier-Stokes equation with compact density. Commun. Pure Appl. Math. (1998) 51: 229-240.
    [24] The initial-boundary value problems for a class of sixth order nonlinear wave equation. Discrete and Continuous Dynamical Systems (2017) 37: 5631-5649.
    [25] Existence results for viscous polytropic fluids with degenerate viscosity coefficients and vacuum. J. Differential Equations (2015) 259: 84-119.
    [26] On classical solutions of the compressible magnetohydrodynamic equations with vacuum. SIAM J. Math. Anal. (2015) 47: 2722-2753.
  • Reader Comments
  • © 2020 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(1507) PDF downloads(329) Cited by(1)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog